Alert archive / West Virginia / Flash Flood Watches in 2016
Flash Flood Watch 1, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Feb 20, 2016, 3:04 PM EST for 22 counties in West Virginia; 4 counties in Kentucky; 4 counties in Ohio. It took effect at Feb 21, 2016, 5:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2016, 3:04 PM EST (20:04 UTC)
- In effect from
- Feb 21, 2016, 5:00 AM EST
- Expired
- Feb 21, 2016, 4:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 30 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Mason County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 49 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017 WGUS61 KRLX 202004 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 304 PM EST SAT FEB 20 2016 ...RAIN COULD BE HEAVY ON SUNDAY... KYZ101>103-105-OHZ083-085>087-WVZ005>009-013>020-026>032-036>040- 046-047-210415- /O.NEW.KRLX.FF.A.0001.160221T1000Z-160221T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE... PENNSBORO...WEST UNION...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 304 PM EST SAT FEB 20 2016 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA...JACKSON OH... LAWRENCE OH AND MEIGS. IN WEST VIRGINIA...BARBOUR...BOONE... BRAXTON...CABELL...CALHOUN...CLAY...DODDRIDGE...FAYETTE... GILMER...HARRISON...JACKSON WV...KANAWHA...LEWIS...LINCOLN... MASON...NICHOLAS...POCAHONTAS...PUTNAM...RANDOLPH...RITCHIE... ROANE...TAYLOR...UPSHUR...WAYNE...WEBSTER...WIRT AND WOOD. * FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON * RAIN WILL STREAK QUICKLY FROM WEST TO EAST ON SUNDAY...THEN EXIT SUNDAY AFTERNOON AND EVENING. DUE TO THE WET GROUND...AND THE LAST OF THE MOUNTAIN SNOW MELTING...IF RAIN AMOUNTS EXCEED AN INCH IN LESS THAN 6 HOURS...STREAM FLOODING COULD OCCUR. STRONG RISES WILL ALSO OCCUR ON HEADWATER RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION. THOSE LIVING ALONG FLOOD PRONE STREAMS...PLUS COUNTY AND LOCAL OFFICIAL...SHOULD MONITOR RAIN AMOUNTS AND WATER LEVELS ON SUNDAY. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JMV / KTB
4 follow-up statements
548 WGUS61 KRLX 210324 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1024 PM EST SAT FEB 20 2016 ...RAIN COULD BE HEAVY ON SUNDAY... KYZ101>103-105-OHZ083-085>087-WVZ005>009-013>020-026>032-036>040- 046-047-211130- /O.CON.KRLX.FF.A.0001.160221T1000Z-160221T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE... PENNSBORO...WEST UNION...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 1024 PM EST SAT FEB 20 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 AM EST SUNDAY THROUGH SUNDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA...JACKSON OH...LAWRENCE OH AND MEIGS. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL... CALHOUN...CLAY...DODDRIDGE...FAYETTE...GILMER...HARRISON... JACKSON WV...KANAWHA...LEWIS...LINCOLN...MASON...NICHOLAS... POCAHONTAS...PUTNAM...RANDOLPH...RITCHIE...ROANE...TAYLOR... UPSHUR...WAYNE...WEBSTER...WIRT AND WOOD. * FROM 5 AM EST SUNDAY THROUGH SUNDAY AFTERNOON * RAIN WILL STREAK QUICKLY FROM WEST TO EAST ON SUNDAY...THEN EXIT SUNDAY AFTERNOON AND EVENING. DUE TO THE WET GROUND...AND THE LAST OF THE MOUNTAIN SNOW MELTING...IF RAIN AMOUNTS EXCEED AN INCH IN LESS THAN 6 HOURS...STREAM FLOODING COULD OCCUR. STRONG RISES WILL ALSO OCCUR ON HEADWATER RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION. THOSE LIVING ALONG FLOOD PRONE STREAMS...PLUS COUNTY AND LOCAL OFFICIALS...SHOULD MONITOR RAIN AMOUNTS AND WATER LEVELS ON SUNDAY. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
496 WGUS61 KRLX 210804 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 304 AM EST SUN FEB 21 2016 ...RAIN COULD BE HEAVY ON SUNDAY... KYZ101>103-105-OHZ083-085>087-WVZ005>009-013>020-026>032-036>040- 046-047-211615- /O.CON.KRLX.FF.A.0001.160221T1000Z-160221T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE... PENNSBORO...WEST UNION...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 304 AM EST SUN FEB 21 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA...JACKSON OH...LAWRENCE OH AND MEIGS. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL... CALHOUN...CLAY...DODDRIDGE...FAYETTE...GILMER...HARRISON... JACKSON WV...KANAWHA...LEWIS...LINCOLN...MASON...NICHOLAS... POCAHONTAS...PUTNAM...RANDOLPH...RITCHIE...ROANE...TAYLOR... UPSHUR...WAYNE...WEBSTER...WIRT AND WOOD. * THROUGH THIS AFTERNOON * RAIN WILL STREAK QUICKLY FROM WEST TO EAST ON SUNDAY...THEN EXIT SUNDAY AFTERNOON AND EVENING. DUE TO THE WET GROUND...AND THE LAST OF THE MOUNTAIN SNOW MELTING...IF RAIN AMOUNTS EXCEED AN INCH IN LESS THAN 6 HOURS...STREAM FLOODING COULD OCCUR. STRONG RISES WILL ALSO OCCUR ON HEADWATER RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION. THOSE LIVING ALONG FLOOD PRONE STREAMS...PLUS COUNTY AND LOCAL OFFICIALS...SHOULD MONITOR RAIN AMOUNTS AND WATER LEVELS ON SUNDAY. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KISTNER
121 WGUS61 KRLX 211615 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1115 AM EST SUN FEB 21 2016 ...HEAVY RAIN TODAY... KYZ101>103-105-OHZ083-085>087-WVZ005>009-013>020-026>032-036>040- 046-047-212100- /O.CON.KRLX.FF.A.0001.000000T0000Z-160221T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE... PENNSBORO...WEST UNION...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 1115 AM EST SUN FEB 21 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA...JACKSON OH...LAWRENCE OH AND MEIGS. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL... CALHOUN...CLAY...DODDRIDGE...FAYETTE...GILMER...HARRISON... JACKSON WV...KANAWHA...LEWIS...LINCOLN...MASON...NICHOLAS... POCAHONTAS...PUTNAM...RANDOLPH...RITCHIE...ROANE...TAYLOR... UPSHUR...WAYNE...WEBSTER...WIRT AND WOOD. * UNTIL 4 PM EST THIS AFTERNOON * RAIN WILL CONTINUE ACROSS THE WATCH AREA INTO THIS AFTERNOON...BEFORE EXITING LATER AFTERNOON AND EVENING. AREAS FROM SOUTHERN OHIO INTO CENTRAL WEST VIRGINIA WERE HIT PARTICULARLY HARD THIS MORNING...WITH STREAMS OUT OF THEIR BANKS AND SOME ROADWAYS FLOODED. RAINFALL THIS AFTERNOON IS EXPECTED TO BE MOSTLY LIGHT IN THAT AREA...BUT ANY HEAVIER RAINFALL CAN CAUSE ADDITIONAL PROBLEMS. ALSO NOTE THAT SOME LARGER STREAMS WILL CONTINUE TO RISE...AND STRONG RISES WILL ALSO OCCUR ON HEADWATER RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION. THOSE LIVING ALONG FLOOD PRONE STREAMS...PLUS COUNTY AND LOCAL OFFICIALS...SHOULD MONITOR RAIN AMOUNTS AND WATER LEVELS TODAY. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED...AND HEED HIGH WATER SIGNS. && $$ TRM
564 WGUS61 KRLX 212106 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 406 PM EST SUN FEB 21 2016 ...THREAT OF ADDITIONAL HEAVY RAIN HAS DIMINISHED... KYZ101>103-105-OHZ083-085>087-WVZ005>009-013>020-026>032-036>040- 046-047-212215- /O.EXP.KRLX.FF.A.0001.000000T0000Z-160221T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE... PENNSBORO...WEST UNION...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 406 PM EST SUN FEB 21 2016 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH...POSTED YESTERDAY...FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...AND WEST VIRGINIA HAS EXPIRED. THE THREAT OF ADDITIONAL HEAVY RAIN HAS DIMINISHED. SMALLER CREEKS AND RUNS WERE RECEDING. HOWEVER...A FEW FLOOD WARNINGS ARE STILL ONGOING. LARGER STREAMS AND RIVERS WILL BE STILL RISING. $$ KTB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Feb 20, 1:44 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 20, 1:44 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 144 PM EST SAT FEB 20 2016 .SYNOPSIS... SOUTHWEST FLOW WITH MILD AIR INTO SUNDAY. FAST MOVING LOW PRESSURE WAVE FOR SUNDAY. A BRIEF BREAK MONDAY BEFORE A STRONGER LOW PRESSURE SYSTEM ARRIVES FOR TUESDAY AND WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 5 AM UPDATE...SHOWERS ARE BECOMING A LITTLE MORE ORGANIZED DURING THE EARLY MORNING HOURS SO ADDED SOME POP THROUGH JUST AFTER SUNRISE FOR SOUTHERN WEST VIRGINIA. PRECIP AMOUNTS WILL STILL BE LIGHT AND VERY LOCALIZED...ONLY A COUPLE OF HUNDRETHS OF RAINFALL IS EXPECTED. NO OTHER CHANGES TO THE FORECAST ARE NEEDED AT THIS TIME. PREVIOUS DISCUSSION... SEEING A FEW VERY LIGHT RAIN SHOWERS POP UP THIS MORNING ACROSS THE SOUTHERN FORECAST AREA ALONG A LINE OF WEAK LOW LEVEL MOISTURE CONVERGENCE OUT AHEAD OF A COLD FRONT THAT WILL STALL WEST OF THE REGION. PRECIP HAS BEEN VERY LIGHT AND EXPECTING VERY LITTLE QPF WITH ONLY A TRACE TO A HUNDRETH OF AN INCH IN ISOLATED SPOTS BY MID MORNING IN SOUTHERN FORECAST AREA. LOW LEVEL CLOUDS WILL START TO DECREASE FROM WEST TO EAST LATE MORNING THROUGH THIS AFTERNOON...BUT MID AND UPPER LEVEL CLOUDS SHOULD MAKE FOR FILTERED SUNSHINE FOR MOST OF THE DAY. WARM AIR ADVECTION CONTINUES WITH GUSTY SOUTHWEST WINDS WHICH WILL HELP PUSH HIGH TEMPERATURES TO AT LEAST THE MID 60S ACROSS THE LOWLANDS WITH UPPER 40S ACROSS THE HIGHEST ELEVATIONS. LOW PRESSURE APPROACHES FROM THE WEST LATE TONIGHT AND CURRENT THINKING IS THAT THE BULK OF ANY PRECIPITATION WILL LIKELY HOLD OFF UNTIL AFTER 12Z SUNDAY...BUT WESTERN COUNTIES SHOULD SEE SHOWERS OVERSPREAD THE AREA BY DAYBREAK TOMORROW. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... A STRENGTHENING 120 KT JET STREAK IN ZONAL FLOW AT 250 MB WILL FUEL A WET SYSTEM FOR SUNDAY. UPPER LEVEL DIVERGENCE WILL STRENGTHEN A LOW PRESSURE SYSTEM AT THE SURFACE INCREASING RAIN ALONG THE FRONTAL ZONE. GENERAL MODEL CONSENSUS IS TO STREAM THE HIGHEST QPFS STRAIGHT THROUGH THE HEART OF WV. WATER/FLOODING PROBLEMS WOULD TAKE OVER AN INCH OF RAIN ON SUNDAY WHICH MAY BE DIFFICULT TO ASCERTAIN...BUT WONT RULE OUT ANY LOCALIZED ISSUES. BRIEF BREAK ON MONDAY BEFORE A MORE POTENT SYSTEM BEGINS TO APPROACH FOR WEDNESDAY...BUT MAY SEE A WAVE ARRIVE TUE AHEAD OF THIS SYSTEM...SO LEFT POPS RATHER HIGH FOR TUE. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... RUN TO RUN CHANGES CONTINUE IN THE MODELS. THEY CONTINUE TO STRUGGLE WITH THE EVOLUTION OF A 500MB TROUGH AND SURFACE LOW CROSSING THE GULF STATES MONDAY INTO TUESDAY...AND THE TRACK/STRENGTH OF BOTH AS THEY APPROACH THE APPALACHIANS AND EAST COAST. THE 06Z GFS HAD GONE BACK TO A CLOSED LOW AND SLIDING THE SURFACE LOW TO OUR WEST AND THE 12Z GFS ENSEMBLE MEAN STILL SHOWS THIS BUT WITH VERY LARGE STANDARD DEVIATION BETWEEN MEMBERS. THE OPERATIONAL 12Z GFS HAS RETURNED BACK TO AND EAST COAST TRACK BUT NOW SHOWING IS ALMOST TWO SEPARATE SURFACE LOWS WITH A DECENT BREAK IN BETWEEN. COMPARING JUST THE 12Z RUNS OF THE GFS AND ECMWF...BOTH HAVE SPEED UP A BIT OVER OUR PREVIOUS FORECAST...SO FOLLOWED THAT TREND WITH LIKELY POPS ENTERING TUESDAY AFTERNOON. BOTH ARE ALSO NOW SHOWING TWO FAIRLY SEPARATE SURFACE FEATURES WITH SOME SORT OF A BREAK IN BETWEEN. WHILE NOT FULLY JUMPING INTO THIS...DID SHOW A LULL IN POPS WEDNESDAY WITH FINGERS CROSSED THAT THEY ARE BOTH FINALLY GRABBING ONTO SOMETHING OF SUBSTANCE. THE TEMPERATURE PROFILE WOULD LEAD TO MAINLY RAIN WITH THE FIRST WAVE...AND THEN A RAIN TO SNOW TRANSITION WITH THE SECOND WAVE AS COLDER AIR MOVES IN. CANNOT RULE OUT SOME WINTRY MIX THROUGHOUT THE EVENT ALONG THE EASTERN SLOPES IF COLD AIR DAMMING SETS UP. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... 18Z SATURDAY THROUGH 12Z SUNDAY... EAST TO WEST FRONT WILL DROP SOUTHWARD INTO THE AREA TONIGHT AND BRIEFLY BECOME STATIONARY ACROSS CENTRAL WEST VIRGINIA SUNDAY MORNING. LOW PRESSURE WILL MOVE FAIRLY RAPIDLY EAST ALONG THIS FRONT DURING SUNDAY...DRIVING THE FRONT SOUTH AND EAST INTO THE MOUNTAINS SUNDAY AFTERNOON. THE SPEED OF THIS SYSTEM WILL BRING QUICK CHANGES TO THE WEATHER THIS PERIOD. FOR ALL MAJOR TERMINALS...CONDITIONS DETERIORATING FROM WEST TO EAST TONIGHT. VFR CONDITIONS THIS AFTERNOON WITH GUSTY SOUTHWEST WINDS...BECOMING MVFR WITH DIMINISHING WINDS 03Z- 07Z...BECOMING IFR/LIFR 07Z-13Z IN RAIN AND FOG. AFTER 13Z...SLOWLY IMPROVING CONDITIONS AS RAINS END FROM NORTHWEST TO SOUTHEAST. INCLUDED JUST A SLIGHT CHANCE OF A THUNDERSTORM FAR SOUTH 17-21Z SUNDAY AS MODEST INSTABILITY IS POSSIBLE. BY 21Z...VFR CEILINGS SOUTHEAST OHIO...MVFR AND DECREASING SHOWERS ALONG AND WEST OF CKB-CRW- HTS...AND CONTINUING IFR IN RAIN AND FOG IN THE MOUNTAINS. LIGHT SOUTH WINDS TONIGHT WILL TURN NORTHERLY AT 5 TO 12 MPH BEHIND THE FRONT ON SUNDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF APPROACHING SYSTEM MAY BE FASTER THAN FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EST 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H M M M BKW CONSISTENCY H H H H H H H H H M M M EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z SUNDAY... IFR CONDITIONS IN RAIN SHOWERS MAINLY MOUNTAINS. IFR CONDITIONS WITH LOW CIGS MAY CONTINUE SUNDAY NIGHT INTO MONDAY MORNING IN THE MOUNTAINS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/JW/MPK NEAR TERM...MPK SHORT TERM...JW LONG TERM...MZ AVIATION...JMV
Hazardous weather outlook, Feb 20, 4:31 AM EST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 431 AM EST SAT FEB 20 2016 KYZ101>103-105-OHZ075-076-083>087-WVZ005>011-013>020-024>040-046-047- 210945- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 431 AM EST SAT FEB 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MODERATE TO HEAVY RAINFALL IS EXPECTED ON SUNDAY. UP TO AN INCH OF RAINFALL IS POSSIBLE...HOWEVER LOCALLY HIGHER AMOUNTS MAY CAUSE FLOODING AND PONDING ON ROADWAYS IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-VAZ003-004-210945- PERRY-MORGAN-DICKENSON-BUCHANAN- 431 AM EST SAT FEB 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KISTNER
Nearby
Flash Flood Watches in West Virginia, 2016Flash Flood Watches in Kentucky, 2016Flash Flood Watches in Ohio, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.